MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 7110-0154
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that coil embolization was performed on a cavernous carotid fistula using venous access.During repositioning, the coil stretched and detached.The coil was left in the vein and the pusher was removed.There was no reported patient injury or additional intervention.The patient is reported to be "fine.".
 
Additional Manufacturer Narrative
The device was received with the proximal end of the implant still attached to the pusher.The distal end of the implant, microcatheter, packaging, and introducer were not returned.The proximal end of the pusher was in good condition and without damage.The pusher's circuit was found to be intact.The distal strain relief and heater coil were found to be compressed and misaligned.The implant was stretched and broken near the proximal end of the implant.Additionally, the pusher was found to have overlapped coils at the distal end, near the strain relief.The pusher's coils overlapping and the condition of the compressed strain relief and heater coil are indicative of a unit that was subject to excessive compressive forces, likely during advancement.The root cause of the break in the implant and stretching cannot be identified based on the supplied information but is consistent with the device experiencing tensile forces over specification.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9236110
Report Number2032493-2019-00246
Device Sequence Number14011569
Product Code HCG
UDI-Device Identifier00816777025357
UDI-Public(01)00816777025357(11)190610(17)240531(10)1906101W6
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Model Number7110-0154
Device Catalogue Number7110-0154
Device Lot Number1906101W6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;